Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the congruence lattices of unary algebras

Author: Joel Berman
Journal: Proc. Amer. Math. Soc. 36 (1972), 34-38
MSC: Primary 08A15
MathSciNet review: 0309833
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Characterizations of those unary algebras whose congruence lattices are semimodular or atomic are obtained. Combining these results gives necessary and sufficient conditions for a unary algebra to have a geometric congruence lattice.

References [Enhancements On Off] (What's this?)

  • [1] G. Birkhoff, Lattice theory, 3rd ed., Amer. Math. Soc. Colloq. Publ., vol. 25, Amer. Math. Soc., Providence, R.I., 1967. MR 37 #2638. MR 0227053 (37:2638)
  • [2] G. Grätzer, Universal algebra, Van Nostrand, Princeton, N.J., 1968. MR 40 #1320. MR 0248066 (40:1320)
  • [3] J. Johnson and R. L. Seifert, A survey of multiunary algebras, Mimeographed Seminar Notes (R. McKenzie, Director), University of California, Berkeley, Calif., 1967.
  • [4] B. Jónsson, Topics in universal algebra, Lecture Notes, Vanderbilt University, Nashville, Tenn., 1969/70.
  • [5] R. S. Pierce, Introduction to the theory of abstract algebras, Holt, Rinehart and Winston, New York, 1968. MR 37 #2655. MR 0227070 (37:2655)
  • [6] M. Yoeli and A. Ginzburg, On homomorphic images of transition graphs, J. Franklin Inst. 278 (1964), 291-296. MR 29 #5240. MR 0167975 (29:5240)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 08A15

Retrieve articles in all journals with MSC: 08A15

Additional Information

Keywords: Congruence relations, congruence lattices, unary algebras, universal algebras, semimodular lattices, atomic lattices, matroid lattices, geometric lattices, sequential machines
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society